MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. FIBERTAK DISPOSABLES STRAIGHT KIT; ORTHOPEDIC MANUAL SURG INSTR
Model Number FIBERTAK DISPOSABLES STRAIGHT KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 14th november 2023, it was reported by a sales rep.Via email that an ar-3638ds, knotless fibertak¿ dispoable kit, straight, tip of the drill bit was snapped off upon completion of drilling for a knotless fibertak anchor (ar-3636) in the glenoid.This was discovered during use in a right shoulder laterjet procedure and capsular closure procedure on (b)(6) 2023.The procedure was completed using a second disposable kit without disruption and patient harm however it was not confirmed if the broken drill bit was removed from patient.It was then noted on (b)(6) 2023, that the patient will be returned for surgery date(to be confirmed) for anchor and drill bit removal.X.23/11/2023 - the sales rep.Provided images of the needle of ar-3638ds which was removed by dr (b)(6) from the patient on (b)(6) 2023 at (b)(6) hospital.27/11/2023 - another sales rep., (b)(4), had a closer look at the drill bit and believes the small joint could be the reason for the breakage.He asked if there could be an investigation with inc why this weak point in the drill bit exists.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.The complaint allegation is confirmed.Based on the customer-provided photo, which displays an x-ray showing the lodged alleged drill bit.However, without the return of the device for physical evaluation, the cause cannot be confirmed.The bone quality of the patient was not specified.The most likely cause of this condition is the excessive force used to pry and/or leverage the device.The cause remains misuse.

Brand Name
FIBERTAK DISPOSABLES STRAIGHT KIT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18307664
Report Number1220246-2023-09342
Device Sequence Number6783747
Product Code LXH
UDI-Device Identifier00888867287440
UDI-Public00888867287440
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIBERTAK DISPOSABLES STRAIGHT KIT
Device Catalogue NumberAR-3638DS
Device Lot Number15071435
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown